Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The model companion of the theory of commutative rings without nilpotent elements


Authors: L. Lipshitz and D. Saracino
Journal: Proc. Amer. Math. Soc. 38 (1973), 381-387
MSC: Primary 02H15; Secondary 13L05
DOI: https://doi.org/10.1090/S0002-9939-1973-0439624-8
MathSciNet review: 0439624
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the theory of commutative rings without nilpotent elements has a model companion. The model companion is decidable and is the model completion of the theory of commutative regular rings.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Cohn, On the free product of associative rings, Math. Z. 71 (1959), 380-398. MR 21 #5648. MR 0106918 (21:5648)
  • [2] P. Eklof and G. Sabbagh, Model-completions and modules, Ann. Math. Logic 2 (1970/71), no. 3, 251-295. MR 43 #3105. MR 0277372 (43:3105)
  • [3] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [4] S. Lang, Algebra, Addison-Wesley, Reading, Mass., 1965. MR 33 #5416. MR 0197234 (33:5416)
  • [5] A. Robinson, Introduction to the theory of models and metamathematics of algebra, North-Holland, Amsterdam, 1963. MR 27 #3533. MR 0153570 (27:3533)
  • [6] -, Infinite forcing in model theory, Proc. Second Scandinavian Logic Sympos., North-Holland, Amsterdam, 1971. MR 0357106 (50:9574)
  • [7] G. Sabbagh, Embedding problems for modules and rings with application to model-companions, J. Algebra 18 (1971), 390-403. MR 43 #6259. MR 0280539 (43:6259)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 02H15, 13L05

Retrieve articles in all journals with MSC: 02H15, 13L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0439624-8
Keywords: Model companion, model completion, amalgamation property, rings without nilpotent elements, decidable theory of rings
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society